Korean J Hepatol > Volume 11(1); 2005 > Article
The Korean Journal of Hepatology 2005;11(1): 80-85.
A Case of Vanishing Bile Duct Syndrome Associated with Hypersensitivity to Allopurinol
Seong Ho Choi, M.D., Soo Hyun Yang, M.D., Young Bong Song, M.D., Hye Jin Kim, M.D., Yeoung Tae Seo, M.D., Dong Seog Choi, M.D., Kyoung Hyoub Moon, M.D., Jong Hoon Byun, M.D. and Eun Sil Yu, M.D.1
Department of Internal Medicine, Veterans Hospital, Seoul, Department of Pathology, University of Ulsan College of Medicine, Asan Medical Center, Seoul, Korea1
Abstract
Allopurinol is frequently used for the treatment of hyperuricemia and gout. Sometimes, a life-threatening reaction develops, as is illustrated by the following case report. We describe a 60-year-old male patient who was treated with allopurinol because of asymptomatic hyperuricemia, and he was presented with fever, skin rash, eosinophilia, worsening renal function and vanishing bile duct syndrome. In this report, we discussed vanishing bile duct syndrome as a serious side effect of allopurinol, and we briefly reviewed the etiology, prevention, and treatment modalities for vanishing bile duct syndrome. (Korean J Hepatol 2005;11: 80-85)
KeyWords: Allopurinol, Vanishing bile duct syndrome, Allopurinol hypersensitivity
TOOLS
METRICS Graph View
  • 1,805 View
  • 22 Download
Related articles

Spontaneous Resolution of Vanishing Bile Duct Syndrome in Hodgkin`s Lymphoma2005 June;11(2)


Editorial Office
The Korean Association for the Study of the Liver
Room A1210, 53 Mapo-daero(MapoTrapalace, Dowha-dong), Mapo-gu, Seoul, 04158, Korea
TEL: +82-2-703-0051   FAX: +82-2-703-0071    E-mail: kasl@kams.or.kr
Copyright © The Korean Association for the Study of the Liver.         
COUNTER
TODAY : 484
TOTAL : 660155
Close layer